# SDR 7GMB201612141

- Difficulty date: October 13, 2016
- Submitted: December 14, 2016
- Operation: Air carrier
- Aircraft: N286SJ
- Make and model: Emb EMB-145XR
- Aircraft serial: 14501153
- Aircraft time: 4,039 hours, 3,235 cycles
- Engine: Rroyce AE3007A1E
- Engine time: 3,947 hours, 3,170 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 23089654
- Condition: Damaged
- Location: Nr 1 Engine
- Part time: 3,947 hours, 3,170 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

THE CREW REPORTED A FAINT OIL ODOR AT ALTITUDE DURING CLIMB AND DESCENT. UPON LANDING AT THE DESTINATION AIRPORT, MAINTENANCE INVESTIGATED THE ODOR PER FIM. DETERMINED THE SMELL WAS COMING FROM NR 1 ENGINE. DURING THE BORESCOPE INSPECTION, OIL WAS FOUND ON THE BOLTS ON COMPRESSOR INLET FLOW PATH AREA. THE ENGINE WAS REMOVED FROM SERVICE AND SENT TO AUTHORIZED MAINTENANCE FACILITY. DURING THE SHIP VISIT, NR 4 CARBON SEAL SHOWED SIGNS OF LEAKING OIL WHICH IS INDICATIVE OF THE CREW DISCREPANCY. THE ENGINE WAS REPAIRED AND RETURNED TO SERVICE.
